0 Members and 6 Guests are viewing this topic.
Oh, another thing that I wanted to mention. Those people taking Glucophage (Metformin) for Diabetes. Metformin can heavily contribute to Adrenal insufficiency and severely exacerbate PIOS.
I think that there could be 2 steps (or more) in POIS. And the first step is dopamine adrenaline conversion with orgasm, excessive for us. This adrenaline cause symptoms described by Imre1 and are corrected by beta blockers.
Hey, I believe I have been suffering from POIS for about 5 or 6 years. I am only 20 years old. I at first thought that my symptoms were caused from religious guilt. But whenever I have an orgasm from masturbation I feel miserable for EXACTLY 3 days. It is like a clock. As soon as I release I feel an intense warm feeling in my body. That night I am unable to sleep. I sweat alot even though I am not hot. The following day I feel mildly depressed and nervous and confused. My mind feels so different than before my release. The second day is the worse and I try not to even talk to anyone. It is so depressing. I just don't feel like myself. The third day I begin to feel better. After exactly 72 hours I feel fine. This happens everytime. BUt I suffer no physical pain. It's all mental. I am worried because I am so young. I want to marry but I want to feel normal after I have sex. At first I thought that these symptoms would disappear after I got married due to religious reasons. Now, after reading this forum I have doubts. I currently go for about a month without an orgasm because I can't stand the after effects. But I have such a stong sex drive I can't permantely avoid orgasm. I take no medicine and I am in perfect physical condition. I just want to enjoy pleasure but act normal. I don't know what to do.. anyone want to help?I have spent the last year or two experimenting with various mental opinions while masturbating to no avail. I am sure I must be suffering from POIS and I am so glad I am not alone.
demografx - I was under the impression that it was important to post things on this Forum that would help people get back to a normal life ASAP. Theophylline, as I mentioned is essentially, sustained release caffiene, so for me to suggest, "You may want to try, Theophylline" is quite reasonable. As for Glucophage, I have had diabetics tell me that they have had CFS and have it completely vanish upon discontinuing this medication. After discussing it with the head endocrinologist in our department we concluded that it was most likely due to it deminishing the responsiveness of the Adrenal gland to stimulation. If you are uncomfortable with me posting, keep in mind, I have 20 years of medical experience, 13 years in the hospital environment. I have prescribing authority on my unit and am fully licensed to give medical advice.
...I can't stand the three or so days after a release. It is like living on a high plateau of feeling good and normal and then falling off the edge when I release......So I want to believe that the symptoms are associated with the orgasm and not the ejaculation. I have since tried to ejaculate without an orgasm unsuccesfully.
Theophylline, as I mentioned is essentially, sustained release caffiene [sic], so for me to suggest, "You may want to try, Theophylline" is quite reasonable.
Quote from: imre1 on 28/09/2008 13:38:47Now for the realy unconventional question. (Many are not going to like this, but the question should be asked at least once anyway).What would be the result of suppressed homosexuality on dopamine and prolactin production?One would think that if you have sex with people you are not sexualy attracted to dopamine would be low and as a result prolactin would be high.I'm not sure what the result on the neurochemicals would be. If you're having sex with someone you're not attracted to, the experience would probably be lessened in most aspects (e.g. less dopamine and prolactin?).
Now for the realy unconventional question. (Many are not going to like this, but the question should be asked at least once anyway).What would be the result of suppressed homosexuality on dopamine and prolactin production?One would think that if you have sex with people you are not sexualy attracted to dopamine would be low and as a result prolactin would be high.
I found this on wikipedia.org - interesting: if oxytocin and prolactin are responsible for the refractory period maybe these chemicals are related to our symptoms....
Good news regarding your reaction to Bisoprolol Counterpoints! If it's not too personal to ask, are you taking this drug to help with high blood pressure?I have high blood pressure myself.Could there be a link between high blood pressure and POIS?
This may not have too much to do with finding a permanent solution, but how does everyone on here deal with POIS? Without a doubt it's a very frustrating experience for all of us, but what choices do you make in dealing with it, and how do you live with them? As for me, I've been trying to cut down on all kinds of sexual activity, but it's a very hard thing to do. I'm still rather young, and seeing all prospects of any healthy and regular kind of sexuality wither away at this point gets me down very often. Also, I can always only keep myself from being sexually active for so long before giving in to my bodily needs. How does everyone stop themselves from doing it? How's everyone holding up?
No news from me Demo, I'm avoiding testing things out...NEs have been infrequent. I'll keep ya'll informed if I learn anything. I'm too busy watching our financial system fall apart these days to worry about POIS. [V]
At the moment, i'm looking for another cause of possible adrenal dysfunction and I will have the results in 1 or 2 months.
Quote from: B_Jim on 02/10/2008 07:27:36 At the moment, i'm looking for another cause of possible adrenal dysfunction and I will have the results in 1 or 2 months. B_Jim, that sounds very interesting. I look forward to your findings!
Counterpoints, great going with your San Francisco MD! Do you think he would be amenable to telephone or email consultations if someone is too far to visit? I assume he would charge a fee in either case? Maybe those with insurance plans will be covered to some extent.It would be nice if there were a medical code # for POIS, so that insurance companies don't raise their eyebrows.
girlwind, good news on the thyroid-adrenal front. And I'm glad you're feeling better with the treatment! More pieces of the puzzle come together.
A new insight on the THYROID--ADRENAL ConnectionI got my hormone tests back last week and found out that (among other things) I am hypothyroid. This is exactlywhat I suspected, as many of the symptoms I present fit the hypothyroid profile. Several weeks ago I'd discovered that I am iodine deficient, and since iodine is a key nutrient for maintaining healthy thyroid functioning, I had been searching to find "clean" (non-toxic and organic) sources of iodine rich seaweed. After trying out a few seaweedsupplements, that had NOT been tested for toxicity (thanks to Martin88 for pointing this out), I FINALLY found a a powdered kelp that is farmed in Iceland, and which is certified organic. I have been taking the seaweed (both the former ones and the new one) for a few weeks now, and I DEFINITELY notice a difference in both my CFS and POIS symptoms. My energy is better, less brain fog and quicker recuperation from orgasm. And I haven't even begun to "officially treat the thyroid" itself--this is just from increasing iodine in my diet! HELLO!
Girlwind, could you tell us the brands of the kelp/seaweed products that you've been taking?
I had an orgasm last night and my POIS are 80-90 percent better.
This was on the Kelp from Iceland information webpage. Do you have any recommendations on how often to take the powder?PrecautionsDon't use [iodine product above] on a daily basis for more than 2 weeks at a time, taking a 2 week break before using again. This will prevent you from overdosing iodine with potential imbalance in thyroid function. For periodic use only and not to be taken for extended periods of time. Not to be used while pregnant.
This was on the Kelp from Iceland information webpage. Do you have any recommendations on how often to take the powder?PrecautionsDon't use on a daily basis for more than 2 weeks at a time, taking a 2 week break before using again. This will prevent you from overdosing iodine with potential imbalance in thyroid function. For periodic use only and not to be taken for extended periods of time. Not to be used while pregnant.